Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What are the chances of pregnancy after having microgynon?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5956 Questions
Question
I took half dose of microgynon as a replacement for the day after pill since is the only option available in my country, i was supposed to take 4 and then 4 after12 hours.took half because of the side effects (vomiting and nausea). Can it be still effective ? What are the chances lf pregnancy?
Posted Sun, 10 Aug 2014 in Birth Control
 
 
Answered by Dr. Aarti Abraham 2 minutes later
Brief Answer:
NOT EFFECTIVE

Detailed Answer:
Hello
Thanks for writing to us with your health concern.
Firstly, microgynon is not approved as morning after pill.
Its efficacy in this scenario is not at all studied.
However, it is better than nothing.
Taking half the dose further reduces its efficacy.
I do not believe that it would be effective.
The chances of pregnancy depend on what phase of the menstrual cycle you are on.
When was your last menstrual period, and what is the normal cycle length and duration ?
It is much better to use it as a regular contraceptive instead of taking it indiscriminately like this.
All the best
Please feel free to discuss further.
Above answer was peer-reviewed by
 
Follow-up: What are the chances of pregnancy after having microgynon? 10 minutes later
Thanks for your reply my last menstrual period started on july 5 and ended on july 11 , my period last 7 days and had intercourse on july 19

Thanks
 
 
Answered by Dr. Aarti Abraham 3 hours later
Brief Answer:
AROUND OVULATION, RISK INCREASES.

Detailed Answer:
Well, you had unprotected sex on day 14 of the cycle, around ovulation, which further increases the risk.
Please try and find a morning after pill if you can, if it is not too late yet.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor